Clin Infect Dis. 2022 Mar 9:ciac128. doi: 10.1093/cid/ciac128. Online ahead of print.
BACKGROUND: There is a growing concern about the association between the combined use of daptomycin (DAP) and statins and the occurrence of musculoskeletal adverse events (MAEs), but this remains controversial. This study aimed to clarify the association between statin use and DAP-related MAEs.
METHODS: We used a mixed approach that combines two methodologies. First, we conducted a meta-analysis to examine the effects of statin use on DAP-related MAEs. Second, we conducted a disproportionality analysis using the FDA Adverse Events Reporting System (FAERS) to further confirm the results of the meta-analysis and to examine the effect of each type of statin on DAP-related MAEs in a large population.
RESULTS: In the meta-analysis, statin use significantly increased the incidence of DAP-related rhabdomyolysis (odds ratio [OR]: 3.83, 95% confidence interval [CI]: 1.43-10.26) but not DAP-related myopathy (OR: 1.72, 95% CI: 0.95-3.12). In the disproportionality analysis using the FAERS, the use of statin significantly increased the reporting OR (ROR) for DAP-related myopathy (ROR: 5.69, 95% CI: 4.31-7.51) and rhabdomyolysis (ROR: 5.77, 95% CI: 4.33-7.68). Atorvastatin, rosuvastatin, and simvastatin all increased the incidence of DAP-related myopathy and rhabdomyolysis.
CONCLUSION: The mixed approach combining a meta-analysis and disproportionality analysis showed that statin use was associated with the occurrence of DAP-related rhabdomyolysis. The appropriate use of statins and DAP should be performed with careful consideration of its safety.